Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pseudolattice properties of the star-orthogonal partial ordering for star-regular rings


Author: Robert E. Hartwig
Journal: Proc. Amer. Math. Soc. 77 (1979), 299-303
MSC: Primary 06F25; Secondary 15A24
DOI: https://doi.org/10.1090/S0002-9939-1979-0545584-7
MathSciNet review: 545584
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a star-regular ring R forms a pseudo upper semilattice under the star-orthogonal partial ordering. That is, for every a, b in R, the set $ \{ c\vert c \geqslant a,c \geqslant b\} $ is nonempty if and only if $ a \vee b$ exists in R, in which case

$\displaystyle a \vee b = a + (1 - a{a^\dag })b{b^ \ast }{[(1 - {a^\dag }a){b^ \ast }]^\dag }.$


References [Enhancements On Off] (What's this?)

  • [1] K. Berberian, Baer star-rings, Springer-Verlag, Berlin-New York, 1972.
  • [2] M. P. Drazin, The Moore-Penrose inverse in abstract operator rings, Notices Amer. Math. Soc. 23 (1976), A-664. Abstract #740-B20.
  • [3] -, Natural structures on semigroups with involution, Bull. Amer. Math. Soc. 84 (1978), 139-141. MR 0486234 (58:6003)
  • [4] -, Pseudo-inverses in associative rings and semigroups, Amer. Math. Monthly 65 (1958), 506-514. MR 0098762 (20:5217)
  • [5] R. E. Hartwig, Block generalized inverses, Arch. Rational Mech. Anal. 61 (1976), 197-251. MR 0399124 (53:2975)
  • [6] R. E. Hartwig and M. P. Drazin, Lattice properties of the star-order for complex matrices (submitted).
  • [7] M. R. Hestenes, Relative hermitian matrices, Pacific J. Math. 11 (1961), 225-245. MR 0137723 (25:1172)
  • [8] N. S. Urquhart, Computation of generalized inverse matrices which satisfy specified conditions, SIAM Rev. 10 (1968), 216-218. MR 0227186 (37:2771)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06F25, 15A24

Retrieve articles in all journals with MSC: 06F25, 15A24


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0545584-7
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society